Posted by: Thuli | 2011-10-26

very high dose of isotretinoin - I am scared

Hi Doc

Am being put on daily dose of 80mg Roac from next month, once I have been on Androcur for 3 mths. I weigh 56kg and am a 37 yr old woman with one child. Everyone I have told is mortified at this prescribed dosage, even the pharmacist I brought it up with was alarmed. But my doctor says because of my cystic acne and how long I have had it (nearly 28 yrs, it came when I was 10), an extremely high dose will be necessary. By the way this will prob be the 5th time I am trying this drug. He says it is clear I have never taken a high enough dosage before (most I''ve ever done is 40mg, and miserable side effects at that dosage, horrible joint pain). Shd I trust him? Everyone seems in shock at what he has prescribed. I haven''t started yet as my hair has to reduce first but now I find myself worrying silently... yet how do I dispute an expert''s opinion?

I am also on Purbac and Minerva. I have scarred, pitted skin and still get nodules/cysts on the face and jawline. He says there is no other way to knock such stubborn acne it out but to zap it with a maximum dosage of isotretinoin.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


In severe cases, it is necessary to use Roaccutane, in the highest possible dose. If you encounter any side effects, you should discuss this with your prescribing doctor, in order to evaluate if you should continue with the drug or not. You should also consult your doctor on a regular basis to do blood tests, to evaluate if it has any systemic side effects, like liver cell damage. It is a very "nasty" drug but it can have a wonderful effect in clearing up your skin.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.